my rhematologist has prescribed duloxatine for my fibromyalgia,im already taking citalopram for depression. i was originally taking gaberpentin but caused fluid retention and weight gain which was a problem for an existing condition of milroy disease(lymphodema) from birth. I also take levothyroxine daily
Hi, the Levothyroxine isn't a problem, however the Duloxetine/Citalopram combination flags up a major interaction warning, with a risk of contracting Serotonin syndrome. This is very rare however, but it would be a good idea to read up on the symptoms. If you feel you are experiencing any then you must see a doctor immediately.
Is your rheumatologist aware you're on citalopram? If not I would give the dr who prescribed the citalopram a call and see what he would like you to do. They may want you to stop the citalopram. If so, do not stop it all at once, taper the dose down so while you're increasing the duloxatine you're decreasing the citalopram.
milo8; If im understanding this right did another doctor give you the Citalopram and did you tell the Rhematologist you were already taking the Citalopram. Any way do as Delia has said and ask the doctor if you need to be taking both the chance's are you do not. The new medication should take care of your problems but you never want to stop without the doctors okay and how to do it they may want to tapper it down as you go up on the Duloxatine which should help for the fibromyalgia pain and the anti-depressant effect of it. Give your doctor a call today and see what they really want you doing Best of luck hope you get to feeling better. Chuck1957
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Aug 2010 • 4 answers
Posted 4 Aug 2012 • 10 answers
User for 2+ years. Recently experienced increase in anxiety and gloom. Anyone similar after 2 years?
Posted 3 Aug 2015 • 3 answers
Posted 28 Jul 2016 • 2 answers
Posted 20 Aug 2016 • 1 answer